Alert archive / Maine / High Wind Watches in 2016

High Wind Watch 4, NWS Caribou, ME

April 6, 2016Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind watch at Apr 6, 2016, 4:19 AM EDT for Hancock County, Washington County, Maine. It took effect at Apr 7, 2016, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 4:19 AM EDT (08:19 UTC)
In effect from
Apr 7, 2016, 6:00 PM EDT
Expired
Apr 6, 2016, 3:42 PM EDT
In force
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS71 KCAR 060819
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
419 AM EDT WED APR 6 2016

MEZ029-030-062100-
/O.NEW.KCAR.HW.A.0004.160407T2200Z-160408T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
419 AM EDT WED APR 6 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH.

* TIMING...THURSDAY EVENING THROUGH THURSDAY NIGHT.

* IMPACTS...MODERATE IMPACT. WINDS MAY CAUSE DOWNED TREES AND
  BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN
  DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO
  BUILDINGS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NORCROSS
1 follow-up statement
834 
WWUS71 KCAR 061942
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
342 PM EDT WED APR 6 2016

...DAMAGING WIND GUSTS ALONG THE DOWNEAST COAST LATE THURSDAY INTO
THURSDAY NIGHT...

MEZ029-030-070345-
/O.UPG.KCAR.HW.A.0004.160407T2200Z-160408T1000Z/
/O.NEW.KCAR.HW.W.0005.160407T2200Z-160408T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
342 PM EDT WED APR 6 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 55 TO 60
  MPH...ESPECIALLY ACROSS THE OUTER ISLANDS AND HIGHER TERRAIN.

* TIMING...THURSDAY EVENING THROUGH THURSDAY NIGHT.

* IMPACTS...WINDS MAY CAUSE DOWNED TREES AND BRANCHES TO SNAP
  WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY
  BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015>017-070345-
/O.NEW.KCAR.HW.A.0005.160407T2200Z-160408T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
342 PM EDT WED APR 6 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT.

* WINDS...SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS OF 55 TO 60
  MPH POSSIBLE.

* TIMING...THURSDAY EVENING THURSDAY NIGHT.

* IMPACTS...POTENTIAL FOR SCATTERED POWER OUTAGES AND DOWNED
  TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DUDA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Apr 5, 11:02 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Apr 5, 11:02 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1102 PM EDT TUE APR 5 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST OVERNIGHT THEN MOVE
EAST OF THE REGION WEDNESDAY. LOW PRESSURE WILL APPROACH WEDNESDAY
NIGHT INTO THURSDAY LIFTING A WARM FRONT ACROSS THE REGION...THEN
WILL MOVE NORTH OF THE REGION THROUGH THE SAINT LAWRENCE VALLEY
BY FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
11 PM UPDATE: ADJUSTMENTS WERE MADE TO THE HRLY TEMPS TO MATCH
THE LATEST CONDITIONS. TEMPS ARE ONCE AGAIN NOT FALLING OFF AS
QUICKLY AS PREVIOUSLY EXPECTED AS ONCE AGAIN WINDS HAVE STAYED UP.
CLOUDS ARE MOVING THROUGH THE NORTHERN AND WESTERN AREAS PER THE
LATEST IR SATELLITE IMAGERY. 00Z UA SHOWED A NICE JET MAX OF 40
KTS AT 700MBS W/DISTURBANCE DIVING SE FROM QUEBEC INTO NORTHERN
MAINE. EXPECT SKIES TO CLOUD UP FOR A TIME THROUGH EARLY MORNING
HOURS ACROSS THE NORTHERN TIER AND THEN CLEAR OUT AS HIGH PRES
RIDGES ACROSS THE REGION. THE REST OF THE CWA SHOULD SEE MOSTLY
CLEAR SKIES. WINDS ARE EXPECTED TO DROP OFF AFTER MIDNIGHT AND
W/CLEARING, TEMPS SHOULD THEN FALL BACK SHARPLY W/THE FAR NORTH
AND WEST GOING BELOW ZERO. A COLD NIGHT. STAYED W/THE PREVIOUS
FORECAST FOR KEEPING NO PRECIP OVERNIGHT.

PREVIOUS DISCUSSION...
ONE MORE COLD NGT XPCTD OVR OUR FA TNGT...BUT WITH A LITTLE MORE
WIND AND PERHAPS SOME LATE NGT HI CLDNSS...XTRMLY LOW OVRNGT LOWS
OF SUB -10 DEG F OVR OUR COLDEST VLYS APPEARS UNLIKELY ATTM.

OTHERWISE...MSLY SUNNY SKIES WED MORN WILL GIVE WAY TO THICKENING
HI AND THEN MID CLDNSS WED AFTN AS LOW PRESSURE FROM THE MIDWEST
BEGINS TO MOVE NE. DESPITE THE INCREASE IN CLDNSS...WRMG 925-850
MB TEMPS BY WED AFT SHOULD ALLOW FOR HI TEMPS TO MODERATE TO ARND
FZG ACROSS THE N TO THE UPPER 30S DOWNEAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE EAST INTO THE WESTERN ATLANTIC
WEDNESDAY IN ADVANCE OF LOW PRESSURE APPROACHING FROM THE GREAT
LAKES REGION. EXPECT PRECIPITATION TO OVERSPREAD THE REGION FROM
WEST TO EAST LATER WEDNESDAY EVENING. THE PRECIPITATION WILL
BE MAINLY IN THE FORM OF SNOW, EXCEPT ALONG THE COAST WHERE IT
WILL BE WARM ENOUGH FOR RAIN OR A RAIN/SNOW MIX. SNOW
ACCUMULATIONS WEDNESDAY NIGHT WILL RANGE FROM 2 TO 4 INCHES,
MAINLY NORTH OF THE KATHADIN REGION, TO AN INCH OR LESS DOWNEAST,
WITH LITTLE OR NO ACCUMULATION ALONG THE DOWNEAST COAST.

ANY SNOW THURSDAY MORNING ACROSS NORTHERN AREAS WILL CHANGE
QUICKLY TO RAIN ACROSS THE ENTIRE AREA AS SOUTH WINDS BRING MUCH
MILDER AIR UP ACROSS THE REGION DURING THURSDAY. HIGH TEMPERATURES ON
THURSDAY ARE EXPECTED TO CLIMB INTO THE LOW TO MID 40S NORTH AND
MID TO UPPER 40S DOWNEAST.

RAIN WILL PICK UP IN INTENSITY LATER THURSDAY AFTERNOON AND ESPECIALLY
THURSDAY NIGHT AS A SECONDARY LOW MOVES NORTH ACROSS WESTERN NEW
ENGLAND. ABUNDANT MOISTURE WILL BE TRANSPORTED NORTHWARD IN
ADVANCE OF THE LOW IN RESPONSE TO A STRONG H850-925 MB JET. THE
RAIN MAY BE HEAVY AT TIMES THURSDAY NIGHT. IN ADDITION, A 925 MB
LOW LEVEL JET OF AROUND 70 KTS IS FORECAST TO TRAVERSE THE
REGION. WE MAY NEED TO CONSIDER WIND HEADLINES WITH SUBSEQUENT
UPDATES BUT STILL A LITTLE TOO EARLY AT THIS TIME. THE STEADIER
RAIN WILL DIMINISH FRIDAY MORNING AS THE LOW CONTINUE TO TRACK OFF
TO OUR NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
EXPECT THE CONTINUED CHANCE FOR SNOW/RAIN SHOWERS FRIDAY NIGHT
AND SATURDAY. ANOTHER LOW IS EXPECTED TO MOVE EAST OF THE REGION
ON SUNDAY. THIS SYTEM WILL BRING THE CHANCE FOR SOME SNOW ACROSS
EASTERN AREAS ON SUNDAY.

HIGH PRESSURE WILL BUILD IN FOR SUNDAY NIGHT AND MONDAY.
ANOTHER SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT AND
TUESDAY WITH THE CHANCE  FOR MORE RAIN.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR...MSLY UNLMTD WILL CONT OVRNGT THRU WED...WITH
INCREASING HI...THEN MID CLDNSS WITH GRADUALLY LOWERING CLGS
WED AFTN.

SHORT TERM: WIDESPREAD IFR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT
IN SNOW AND THEN  IN RAIN ON THURSDAY. WIDESPREAD IFR/MVFR
CONDITIONS ARE EXPECTED THURSDAY NIGHT IN RAIN, POSSIBLY HEAVY AT
TIMES. SOUTH WINDS WILL INCREASE LATER THURSDAY AND THURSDAY
NIGHT. VFR/MVFR CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY.

&&

.MARINE...
NEAR TERM: WE CANNED THE SCA IN EFFECT IN THE PREV FCST...WITH
WINDS AND SEAS MSLY BELOW SCA THRESHOLDS...AND XPCTD TO CONT SO
OVRNGT THRU MOST OF WED...UNTIL LATE IN THE DAY WHEN CONDITIONS
BEGIN TO RAMP UP TOWARD THE POTENTIAL GALE XPCTD IN THE SHORT
TERM. LGT FZG SPY IS LIKELY AGAIN LATE TNGT INTO WED MORN WHEN
10 TO 20 KT WINDS COMBINE WITH LOW AIR TEMPS OVR OUR WATERS. KEPT
CLOSE TO WW3 WV GUIDANCE FOR FCST WV HTS.

SHORT TERM: WINDS/SEAS WILL BEGIN TO INCREASE THURSDAY AND
CONTINUE THROUGH THURSDAY NIGHT WITH GALE FORCE CONDITIONS
POSSIBLE. A GALE WATCH HAS BEEN ISSUED FOR THURSDAY THROUGH
THUSRDAY NIGHT. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT
TIMES IN RAIN THUSRDAY AND THURSDAY NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
     NIGHT FOR ANZ050>052.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Apr 6, 4:02 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
402 AM EDT WED APR 6 2016

MEZ029-030-070815-
COASTAL HANCOCK-COASTAL WASHINGTON-
402 AM EDT WED APR 6 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

HIGH SEAS AND STRONG SOUTH WINDS MAY RESULT IN SOME SPLASH OVER
ALONG COASTAL ROADS AT THE TIME OF HIGH TIDE AROUND 11:30 PM
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>006-010-011-015>017-031-032-070815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
402 AM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAIN THURSDAY INTO THURSDAY NIGHT MAY RESULT IN A RISK OF
FLOODING INTO FRIDAY...ESPECIALLY ACROSS THE NORTH WHERE ICE
REMAINS ON SOME RIVERS AND MELTING SNOW WILL PROVIDE ADDITIONAL
RUNOFF. SOME OF THE RIVERS ACROSS THE CENTRAL PORTIONS OF THE AREA
MAY ALSO APPROACH BANKFULL BY LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-070815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
402 AM EDT WED APR 6 2016

...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:51 AM EDTGale WarningCAR50 hr
Apr 6, 3:42 PM EDTHigh Wind WatchCARHancock, Penobscot, Washington13 hr
Apr 6, 3:42 PM EDTHigh Wind WarningCARHancock, Penobscot, Washington36 hr
Apr 6, 3:55 PM EDTFlood WatchCARAroostook, Penobscot, Piscataquis, Somerset4 days
Apr 6, 4:09 PM EDTCoastal Flood WatchCARHancock, Washington12 hr

Nearby

High Wind Watches in Maine, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.